Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 342, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2011, 3:06 PM CDT for Lawrence County, Tennessee. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 3:06 PM CDT (20:06 UTC)
- Expired
- Jul 4, 2011, 4:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 115 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:15 PM CDT | HAIL 0.88 | Lawrenceburg, TN | |
| Jul 4, 3:17 PM CDT | TSTM WND DMG | 1 W Lawrenceburg, TN | DOWNED TREES AND POWER LINES ARE BLOCKING U.S. HWY 64 WEST OF LAWRENCEBURG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850
WUUS54 KOHX 042006
SVROHX
TNC099-042100-
/O.NEW.KOHX.SV.W.0342.110704T2006Z-110704T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 PM CDT
* AT 304 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
ETHRIDGE...MOVING EASTSOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3508 8723 3522 8752 3543 8741 3538 8721
3531 8722 3531 8724 3530 8722
TIME...MOT...LOC 2005Z 303DEG 12KT 3530 8738
$$
FORECASTER:BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:37 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 4, 12:37 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1237 PM CDT MON JUL 4 2011 .UPDATE...FOR 04/18Z AVIATION FORECAST && .AVIATION... BAND OF SHOWERS AND THUNDERSTORMS APPROACHING TENNESSEE RIVER AT EARLY AFTERNOON HAVING HARD TIME MAINTAINING STRENGTH IN LAND BETWEEN THE LAKES AREA. LATEST SATELLITE LOOP NOT SHOWING MUCH IN THE WAY OF COOLING IN THAT AREA. BELIEVE BEST INSTABILITY FOR THE NEXT FEW HOURS MAY BE MORE ALONG AND SOUTH OF INTERSTATE 40. CANT RULE OUT AN ISOLATED SEVERE STORM OR TWO. AIR MASS TO OUR NORTH WAS COOLED BY EARLIER CONVECTION. BASICALLY WENT WITH GENERIC CB FOR AVIATION PURPOSES AT BOTH BNA AND CSV FOR THE NEXT SEVERAL HOURS. WITH WASHED OUT SURFACE FRONT AND WEAK UPPER TROUGH IT WILL BE HARD TO PIN DOWN BEST TIME FRAME FOR STORMS. BELIEVE LATEST RUC MODEL MAY HAVE RIGHT IDEA IN WEAKENING CURRENT ACTIVITY OVER WESTERN KY AS IT MOVES EAST AND DEVELOPING STORMS MORE OVER SOUTH HALF OF MID STATE WHERE TEMPS ARE MUCH WARMER AND INSTABILITY IS THE GREATEST WITH HIGHER CAPES. BOYD && .PREV DISCUSSION... /ISSUED 1209 PM CDT MON JUL 4 2011/ MESOSCALE UPDATE... HEATING/H5 TROF EXPECTED TO DRIVE TRW THIS AFTN ACR N MID TN. NAM12 SHOWALTER TO -7. WL INCREASE POPS TO LKLY ACR THE NORTH WITH SCT STORMS SOUTH. ISO SVR POSSIBLE W/HEAVY RAINFALL AND DAMAGING WINDS POSSIBLE. PREV DISCUSSION... /ISSUED 917 AM CDT MON JUL 4 2011/ MESOSCALE UPDATE... OUTFLOW BOUNDARY PUSHED SE FM KY INTO N MID TN. SOME ENHANCEMENT OF CELLS WITH A FEW REPORTS OF RAINFALL NEAR ONE INCH. BOUNDARY WL CONTINUE TO PUSH SE W/SCT TSTM REST OF THE MORN IN VERY UNSTABLE AIR E OF I-65/N OF I-40. SHOULD SEE SCATTERED TSTM IN AFTN HEAT TDAY. A GOOD CHANCE OF TSTM TNGT AS H5 TROF DROPS SOUTH OVR THE AREA. RAISED POPS NORTH TO 50 PERCENT. PREV DISCUSSION... /ISSUED 734 AM CDT MON JUL 4 2011/ UPDATE... WITH SCT SHWRS/TSTMS DEVELOPING ACROSS NW PORTIONS OF MID STATE AND WITH POTENTIAL MOVING EWD...HAVE UPGRADED TO CHANCE SHWRS/TSTMS ACROSS NW PORTIONS OF MID STATE...WITH A SLIGHT CHANCE OF SHWRS/TSTMS ACROSS LOCATIONS NEAR THE TN/KY BORDER. WITH VSBYS IMPROVING ACROSS THE CUMBERLAND PLATEAU REGION...HAVE REMOVED THE MENTION OF PATCHY FOG THRU THE MID MORNING HRS. PREV DISCUSSION.../ISSUED 644 AM CDT MON JUL 4 2011/ UPDATE... UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT THE POSSIBILITY OF ISO SHWRS/TSTMS ACROSS NW PORTIONS OF THE MID STATE...MAINLY NORTH OF I-40 AND WEST OF I-65. PREV DISCUSSION.../ISSUED 503 AM CDT MON JUL 4 2011/ AVIATION 12Z DISCUSSION... UPPER SHORTWAVE WILL TRAVERSE THE AREA THROUGH TUESDAY. THIS WILL LEAD TO THE INCLUSION OF VCNTY AND PROB30 FOR THE THREAT OF -TSRA. OTW...REDUCED VSBYS WILL BE MOST PREVALENT FOR CSV EARLY THIS MORNING AND AGAIN LATE IN THE TAF PD. SOME REDUCED CIG VALUES WILL ALSO PREVAIL AT CSV FOR THIS MORNING. PREV DISCUSSION.../ISSUED 323 AM CDT MON JUL 4 2011/ DISCUSSION... FORECAST REASONING WILL LEAN TOWARD AN GFS/EURO CONSENSUS MODEL SOLUTION COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED. MAIN FORECAST QUANDARIES...CHANCES/AREAL COVERAGE OF SHWRS/TSTMS THRU TONIGHT...HIGH TEMPS. AS FOR TODAY...GFS/EURO SOLUTIONS HANDLING PLACEMENT OF WEAK BOUNDARY INTO THE MID STATE LATER THIS AFTERNOON. THIS SHOULD LEAD TO A CHANCE OF SHWRS/TSTMS ACROSS THE ENTIRE MID STATE BY THIS AFTERNOON. ACTUAL FRONTAL PLACEMENT WILL BE THE KEY HERE...AS CONSENSUS MODEL SOLUTIONS MOVING A WEAK SFC BOUNDARY INTO THE CNTRL PORTIONS OF THE MID STATE BY LATE AFTERNOON...WHILE KEEPING THE MAIN STATIONARY FRONT ACROSS THE SRN OHIO VALLEY REGION. WITH PLENTIFUL ATMOSPHERIC MOISTURE... INSTABILITY...AND DIURNAL INFLUENCES KICKING IN...ALONG WITH A WEAK PASSING SHORTWAVE IN UPPER LEVEL FLOW ALOFT...BELIEVE...AT THIS TIME...THAT BEST CHANCE OF SHWRS/TSTMS WILL BE ACROSS THE NRN HALF OF THE MID STATE. CLOUDS THIS AFTERNOON MAY ALSO BECOME MOCLDY ACROSS THIS PART OF THE MID STATE. NAM MIGHT BE THE ODD MODEL OUT HERE WHEN IT COMES TO BOUNDARY POSITION...HOWEVER DO LIKE ITS OVERALL TEMP SCHEME FOR AFTERNOON HIGHS ACROSS THE MID STATE...AND WILL GENERALLY LEAN ACCORDINGLY. AS FOR TONIGHT...BOUNDARY WILL MOVE A LITTLE MORE SWD INTO SRN PORTIONS OF THE MID STATE...AND WITH BROAD UPPER LEVEL TROUGHING...AND A CONTINUED GOOD INSTABILITY AND MOISTURE PREVALENCE...A CHANCE OF SHWRS/TSTMS THRU THE NIGHT WILL BE POSSIBLE. WILL GO WITH HIGHEST CHANCE POPS SRN PORTIONS. MOCLDY SKIES MIGHT ALSO BE IN STORE...SO FOR THOSE PARTICIPATING IN OUTDOOR ACTIVITIES THIS EVENING...MIGHT ALSO BE A GOOD IDEA TO BRING AN UMBRELLA WITH YOU TOO. WILL GO WITH A CONSENSUS MODEL SOLUTION FOR OVERNIGHT LOWS...WITH LOWS AROUND 70...MID 60S CUMBERLAND PLATEAU. AS FOR TUE...WITH UPPER LEVEL TROUGHING BECOMING A LITTLE MORE ORGANIZED...AND A CONTINUANCE OF A MOISTURE RICH AND UNSTABLE AIRMASS...ALONG WITH A LEAST THE REMNANTS OF A WEAK SFC BOUNDARY... LOOKS LIKE A CHANCE OF SHWRS/TSTMS ACROSS THE ENTIRE MID STATE. TAILORED POPS HIGHEST SRN AND ACROSS THE CUMBERLAND PLATEAU REGION...WHERE WEAK SFC BOUNDARY AND OROGRAPHIC INFLUENCES WILL ENHANCE CONVECTIVE POTENTIAL. EXPECT GENERALLY PTCLDY SKIES. BIG QUANDARY HERE IS WHY GFS MOS/GFS ENSEMBLE MOS GUIDANCE IS SO WARM WITH POSSIBLE SCT SHWRS/TSTMS AND EVEN IN SOME LOCATIONS MOCDLY SKIES. WILL GO CLOSE TO SEASONABLE NORMS FOR THIS TIME OF YEAR... A LEAN TOWARD NAM MOS VALUES...WITH HIGHS AROUND 90...MID 80S CUMBERLAND PLATEAU REGION. AS FOR TUE NIGHT...MODELS INDICATING SOME SHIFT IN WEAK BOUNDARY TO S OF THE MID STATE. WITH THIS IN MIND...WILL GO WITH A SLIGHT CHANCE OF SHWRS/TSTMS DURING THE EVENING HRS...BUT DRY OVERNIGHT. WILL GO WITH A GENERAL DECREASING CLOUDINESS TREND...WITH OVERNIGHT LOWS AROUND 70...MID 60S PLATEAU. AS FOR WED...WITH SOME INDICATION OF APEX OF BROAD UPPER LEVEL TROUGHING SHIFTING EWD...WILL GO WITH A SLIGHT CHANCE OF SHWRS/TSTMS ACROSS MUCH OF THE MID STATE. WILL CONTINUE WITH A CHANCE OF SHWRS/TSTMS ACROSS LOCATIONS NEAR THE TN/AL BORDER AND ACROSS THE CUMBERLAND PLATEAU REGION. AGAIN...GFS MOS/GFS ENSEMBLE MOS A LITTLE TOO WARM ON HIGHS...AND IN THIS CASE...NAM MOS A LITTLE TOO COOL. WILL COMPROMISE HERE...AND GO WITH HIGHS IN THE LOWER 90S...MID 60S CUMBERLAND PLATEAU REGION. AS FOR THE REMAINDER OF THE FORECAST PERIOD...LOOK FOR THE TRANSITION TO A TYPICAL SUMMERTIME PATTERN BY EARLY NEXT WEEK. WEAK SFC FRONTAL PASSAGES EXPECTED ON THU AND AGAIN LATE NEXT MON...WITH A TRANSITION FROM A NWLY UPPER LEVEL FLOW PATTERN LATE IN THE WORK WEEK...ALWAYS INTERESTING AT THIS TIME OF THE YEAR WITH THE POSSIBILITIES OF MCS DEVELOPING TO OUR NW AND MOVING INTO THE MID STATE AREA...TO BROAD UPPER LEVEL RIDGING BY EARLY NEXT WEEK. THIS PATTERN SHOULD SUPPORT HIGHS IN THE LOWER TO MID 90S...LOWS IN THE LOWER 70S...WITH A SLIGHT CHANCE TO CHANCE OF AFTERNOON AND EARLY EVENING SHWRS AND TSTMS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Jul 4, 12:14 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1214 PM CDT MON JUL 4 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1214 PM CDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN BOYD
In the hours before
Special weather statement, Jul 4, 2:06 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
206 PM CDT MON JUL 4 2011
TNZ056-093-042000-
PERRY-WAYNE-
206 PM CDT MON JUL 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR PERRY AND WAYNE COUNTIES...
AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SARDIS...OR 16 MILES NORTH OF
SAVANNAH...MOVING EAST AT 15 MPH. IF YOU LIVE IN WAYNE COUNTY STAY
ABREAST OF THE WEATHER THIS AFTERNOON AS STORMS COULD QUICKLY BECOME
SEVERE.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3502 8800 3530 8799 3531 8802 3539 8803
3541 8797 3543 8804 3545 8805 3549 8798
3556 8799 3546 8765 3544 8761 3542 8760
3542 8757 3518 8757 3501 8761
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:29 AM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Macon, Robertson, Sumner and 3 more | 61 min |
| Jul 4, 2:06 PM CDT | Special Weather Statement | OHX | Wayne | 54 min |
| Jul 4, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 59 min |
| Jul 4, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 66 min |
| Jul 4, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 30 min |
| Jul 4, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.